Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Damagedskin1020

Small holes open everywhere after using Retin-A

Recommended Posts

Please help with any success stories. I did IPL and shortly after started a strong prescription Retin-a .1%. I only did it like 3 times. My skin immediately dried out and gave me tiny wholes all over my forehead and around my face. I’ve never had this texture before. It’s life altering to look in the mirror at a different texture  that you haven’t had before. Please help with any success stories after a similar experience. I can post a before and after picture.

D9AE78C4-5C7C-42B0-89F7-02D17AF0775E.jpeg

Link to post
Share on other sites

Looks like enlarged pores to me. There are some things you can do: https://www.acne.org/can-you-reduce-the-size-of-your-skin-pores.html

The weird thing is that tretinoin is one of the things that can help with this. Perhaps it was the IPL, or the combo of IPL and tretinoin? I'm not sure. 

If your skin feels dry, hydrating it regularly should of course also be a part of what you're doing to get yourself back to balance. 

 

Link to post
Share on other sites
7 hours ago, Dan said:

Looks like enlarged pores to me. There are some things you can do: https://www.acne.org/can-you-reduce-the-size-of-your-skin-pores.html

The weird thing is that tretinoin is one of the things that can help with this. Perhaps it was the IPL, or the combo of IPL and tretinoin? I'm not sure. 

If your skin feels dry, hydrating it regularly should of course also be a part of what you're doing to get yourself back to balance. 

 

 

My skin is very dry. To the point that one derm said I have eczema on my face and another said I have dandruff in the face. I agree it looks like enlarged pores, however I had not had them prior to these treatments. The picture attached is only a couple days after apply the Retin-A. I have read on other forums that some have had similar experiences, but the Dermatologists agree that it shouldn’t be the Retin-A. My skin has never felt or looked this way. 

I do have really thick hair on my face, I do dermaplanes. I’ve heard IPL can remove hair. Maybe the IPL clogged my hair follicles? I’m grabbing at anything

The new picture attached is how it started before any retinol/Retin-A/IPL use. Where the enlarged pores are are where the skin is inflamed. 

E219F49C-C28B-43A9-B78B-36F8558FC956.jpeg

Edited by Damagedskin1020
Added photo
Link to post
Share on other sites

I'm a little stumped. 

First of all, your skin doesn't look bad, so I'm not saying anyone should make a big deal out of this, but I can tell what you're saying and it's a little bit of a mystery. Let's look at the main causes of enlarged pores:

Excessive skin oil production: This doesn't make sense really. All the stuff you've done would reduce oil production, not make it more. 

Loss of skin elasticity due to age or sun damage: You said it happened in 1 year, so age doesn't make sense. "Sun damage" perhaps is the most likely, but maybe it wasn't "sun" but instead "damage" in general from doing too much all at once? I am fishing a little here, but that's a guess.

Having relatively thick body hair: This doesn't make sense, unless you recently developed PCOS. That's always something that's good to check for just in case.

Link to post
Share on other sites

It happened in the matter of two months.... the most extreme difference happened in over a week. I’m stumped too and very frustrated! I just hope it’s damage that is repairable, I just need to figure out how to repair it. 

Link to post
Share on other sites
On 4/8/2020 at 3:50 PM, Damagedskin1020 said:

It happened in the matter of two months.... the most extreme difference happened in over a week. I’m stumped too and very frustrated! I just hope it’s damage that is repairable, I just need to figure out how to repair it. 

Do you still using Tretinoin? I just started for one week and my pores look bigger too. Have you experienced any purging? 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×